MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. TEMNO ELITE BIOPSY NEEDLE; INSTRUMENT, BIOPSY

MERIT MEDICAL SYSTEMS, INC. TEMNO ELITE BIOPSY NEEDLE; INSTRUMENT, BIOPSY
Catalog Number TEVC1815
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to be returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The accounted alleges that during a diagnostic procedure, the device was used to successfully obtain a biopsy sample.However, while attempting to advance the sample into a specimen jar the handle of the device broke apart and the clinician suffered a needle stick injury.The clinician underwent mandatory bbp testing and the injury was cleaned per hospital protocol.A second device was used to successfully obtain and deposit a patient biopsy sample into the specimen jar without incident.No additional patient or clinician consequences to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed and a root cause could not be determined.A review of the complaint database was performed and no similar complaints for this lot were identified.A review of the device history record was performed and no exception documents were found.

Brand Name
TEMNO ELITE BIOPSY NEEDLE
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key18983986
Report Number1721504-2024-00021
Device Sequence Number8232258
Product Code KNW
UDI-Device Identifier00884450397725
UDI-Public884450397725
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K201166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTEVC1815
Device Lot NumberH2821003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/11/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown